Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
spottedone

Uncomfortable with the extremeness of the regimen

Recommended Posts

Anyone else having trouble with feeling that the extreme use of BP is damaging their skin? I know, I know, acne is very damaging too but I just feel it's bad to make my skin so dry and so red. I am not sure I want to continue although I do want to get rid of my acne. I wish I could just find a gentler program. I wish aloe vera would do it, or something else natural.

Share this post


Link to post
Share on other sites

I kinda agree. It's like on one hand we know we need to be really gentle with our skin (ie: using a gentle cleanser and moisturizer not loaded w/ medications) but then at the same time it seems a little hypocritcal to use all that BP. I am going to continue because I cannot argue w/ the results and, like Dan, I've tried pretty much everything. I just feel like I am helping my skin but also hurting it too b/c I know dry skin is not good! I am hoping that this dryness period is just short and temporary and will go away. I can handle it for a short time but I do not want my skin to continue to be this dry (and OMG I have to use eye cream now for my poor eyes - so dry and wrinkles!!!) forever.

Share this post


Link to post
Share on other sites

I can understand your concerns, but that is why you are using a 2.5% benzoyl peroxide, it is the gentlest one. Dermatologists almost always prescribe 5% -10%, and even harsher things.

Acne tends to be persistent, and the medications can take its toll on your skin, that is true, but so can acne and the scarring it can leave behind.

So it's one of those, pick the lesser of two evils thing. Anything the dermatologist might prescribe is going to be harsher than Dan's regimen, I know from experience, and while there may be milder products over-the-counter (which usually are not effective), there IS no milder bp than 2.5%.

So, anyway, it's up to you, nobody is forcing you to use this Regimen, if you are not comfortable with it, move on and try other things, but you probably won't find ANY acne treatment that does not dry, and cause some irritation, that's just the nature of the beast, so to speak.

Best wishes to you both.

Share this post


Link to post
Share on other sites

Brandy, I totally agree with you...and I wouldn't stop the regimen. smile.gif I guess the difference I am seeing, even though my derm. has given me harsher stuff, is that you apply everything else lightly or spot treat. For example I had a 7% BP from my derm but i used a light layer. My face didn't get nearly as dry as it is from using a lot of the 2.5%. Again not arguing since Dan's got a great thing going here i think!, just saying that it's interesting to note that. But I am going to keep on going - I amwaiting for my gel which I hope might be a little less drying/easy to absorb than they neutro. bp. smile.gif

Share this post


Link to post
Share on other sites
Brandy, I totally agree with you...and I wouldn't stop the regimen. smile.gif I guess the difference I am seeing, even though my derm. has given me harsher stuff, is that you apply everything else lightly or spot treat.  For example I had a 7% BP from my derm but i used a light layer.  My face didn't get nearly as dry as it is from using a lot of the 2.5%. Again not arguing since Dan's got a great thing going here i think!, just saying that it's interesting to note that.  But I am going to keep on going - I amwaiting for my gel which I hope might be a little less drying/easy to absorb than they neutro. bp. smile.gif

Well, perhaps you started with too much bp. Have you considered backing off for a few days on the bp, then gradually increasing again? That might help. How long have you been on the Regimen, the first month is usually the worst for side-effects.

Share this post


Link to post
Share on other sites
Brandy, I totally agree with you...and I wouldn't stop the regimen. smile.gif I guess the difference I am seeing, even though my derm. has given me harsher stuff, is that you apply everything else lightly or spot treat.  For example I had a 7% BP from my derm but i used a light layer.  My face didn't get nearly as dry as it is from using a lot of the 2.5%. Again not arguing since Dan's got a great thing going here i think!, just saying that it's interesting to note that.  But I am going to keep on going - I amwaiting for my gel which I hope might be a little less drying/easy to absorb than they neutro. bp. smile.gif

Well, perhaps you started with too much bp. Have you considered backing off for a few days on the bp, then gradually increasing again? That might help. How long have you been on the Regimen, the first month is usually the worst for side-effects.

Share this post


Link to post
Share on other sites

yea, consider doing the Regimen only at night this week and see if that helps with the flakiness, use your moisturizer during the day, then next week try using a small amount during the day too, go very slowly and gradually, and be sure to use a good moisturizer.

have fun with your makeover!

Share this post


Link to post
Share on other sites

I'm beginning to become uncomfortable with my skin tone, I think because I've hit the one month mark now, and it still looks bad. At first I thought the redness was going away but when I see myself in bright lights, I can clearly tell that's not the case. I'm worried about it. I can deal with it for another month or so if the chance is good that it will fade (and since many have had success with the Regimen, it appears that it will), but long term, I don't want this redness. I saw myself in the mirror tonight and quickly looked down - not because of acne, but because my skin looked blotchy and red and just generally awful. I fully expected this when beginning the Regimen, but I'm reaching the point where I'm worried that it will always be like this.

I suppose I need words of encouragement at this point or something. For the veteran users, when did your skin tone become normal again?

I really want this to work because BP keeps my acne away....but I don't think I'd be able to handle my skin tone looking this long term. cry.gif

Share this post


Link to post
Share on other sites

Thanks for the reply Brandy!

Did you have a lot of redness and blotchy-ness through your first three months? How bad was it for you before the three month mark?

Share this post


Link to post
Share on other sites

yea im feeling the same way...i can see improvment in acne (i guess im in like week 3). I had tried doing the regimin before but never really stuck to it. My face is so red right now but i almost would rather have that then lots of white face and then huge red blotches of old acne. The red face makes it kinda blend in but its still really annoying. Ugh i cant take this redness much more. I hate acne!!!

Share this post


Link to post
Share on other sites

yeh, im on day 4 of the regimen and my face is as red as a slapped ass, i know this is 2 be expected but it was so red this morning i had 2 skip lectures for fear of embarrassment leaving my room, ffs, this is so gay, was using zineryt the antibiotic and that cleared my face completely in about 2 weeks, 2 baby soft skin, the sort u see on other guys in the street and think, wow i wish mine was like that, anyway last week my skin built up 1 mother of a resistnce 2 the treatment and started sending me bak 2 square 1, my mum got me bp 10% 2 start with and that dried my face severely (i wasnt using moisturiser until i found this site 2 days ago) but it just seems like my complexion is all leathery 2, i look at it in the light and i cant tell wether its so dry it looks like spots are reappearing or there really are spots ther, this is sooo gay, i saw my gf 2 weeks ago wen i had baby soft skin, now shes cmn 2 see me on friday (4 frickin days away) and im gna be all elephant man facey, one word AGGGHHHHHHH, have now got bp 2.5 but i dont really have time 2 test all these moisturisers and concoctions out before friday, any one reckon i should just give up???!?!?!?

sad.gif

Share this post


Link to post
Share on other sites

I'd recommend doing once daily application at night... for me, the redness is much less since I wash the bp off in the morning and give my skin some time to "repair" itself wink.gif

Share this post


Link to post
Share on other sites

I dont like the redness but i almost would rather have it then the spots of red from acne. At least the red helps it all kinda blend but it still looks like shit.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×